advertisement
Question
Posted by: Brenda | 2012/07/12

Valdoxan, Oestrogen and Cilift

Dear Doc

I was taking Cilift for about 6 months and then I went onto Valdoxan. I am 62 years old and also have been on oestrogen " Femigel"  on a daily basis. I read on the pamphlet insert of the Valdoxan that it is contra-indicated with oestrogen.

I cut down on the Clift as instructed by the doctor when I started taking the Valdoxan. However I have now stopped the Clilift completely and the oestrogen and find that I am extremely dizzy (I know dizziness on the medicationis a side effect) but surely not as bad as what it is? I am wondering whether I stopped the Clift too soon and the fact that I have also stopped the oestrogen. Also I have bad mood swings, feeling great one minute and in tears and a feeling of hopeless the next. I have been on the Valdoxan by the way for almost 2 months now.

What is the answer please?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I'm surprised if your doctor didn't take this possible isssue into acount. As I recall, if one is taking oestrogens, the general blood level of Valdoxan (m agolmelatine ) may be raised. I haven't seen any reports of problems being caused by this, not even increased side-effects of the Valdoxan. And the expectation of this possibility seems to be partly theoretical and partly based on a fairly small number of reports.
Compared with other, alternative antidepressants, Valdoxan seems to have the lowest range of potential troublesome interactions with other drugs, and lacks some annoying side-effects rather common with other ADs. I haven't seen an expert saying that oestrogens are contra-indicated when on valdoxan, just that one would be aware of a possible effect and keep an eye open. I haven't seen anyone suggest you should stop the oestrogens while taking valdoxan.
The sort of diziness you describe is quite common when one comes off many other common antidepressants, and is not typical of Valdoxan itself.
Stopping any significant dose of any hormone like oestrogens may cause mood instability, too.
I think you should re-visit your prescribing shrink and discuss all these issues. He may suggest ( once he hears all the details ) that you resume the oestrogen, and may have some ideas about how to handle the Cilift withdrawal, though those symptoms may well be over by the time you see him.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2012/07/12

I'm surprised if your doctor didn't take this possible isssue into acount. As I recall, if one is taking oestrogens, the general blood level of Valdoxan (m agolmelatine ) may be raised. I haven't seen any reports of problems being caused by this, not even increased side-effects of the Valdoxan. And the expectation of this possibility seems to be partly theoretical and partly based on a fairly small number of reports.
Compared with other, alternative antidepressants, Valdoxan seems to have the lowest range of potential troublesome interactions with other drugs, and lacks some annoying side-effects rather common with other ADs. I haven't seen an expert saying that oestrogens are contra-indicated when on valdoxan, just that one would be aware of a possible effect and keep an eye open. I haven't seen anyone suggest you should stop the oestrogens while taking valdoxan.
The sort of diziness you describe is quite common when one comes off many other common antidepressants, and is not typical of Valdoxan itself.
Stopping any significant dose of any hormone like oestrogens may cause mood instability, too.
I think you should re-visit your prescribing shrink and discuss all these issues. He may suggest ( once he hears all the details ) that you resume the oestrogen, and may have some ideas about how to handle the Cilift withdrawal, though those symptoms may well be over by the time you see him.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement